Just wanted to say something to all those considering taking accutane... Please stay away from it!
I took accutane for 3 months back in 2008 and during that time my libido diminished. My hair started to fall out and thin. Every acne pimple I had when taking the medication scarred my face. And my body was so weak I couldn't lift weights and had to let my body become how it was when I was younger and didn't work out at all.
My dermatologist told me to take it for 6 months but I stopped abruptly around the 3 month mark because I realized that all these side effects must've been caused by the accutane. It also altered my mind and since taking it I have been a different person psychologically. My libido returned but the sensation of sexual encounters have been much more numb ever since. I'm so glad I stopped when I did because I've heard of people getting side effects that are lasting like indefinite diminished libido and even pain from any sexual encounter.
It's a chemotherapy drug that dermatologists give out much too often because people are so keen to get their hands on it because they think it's just some miracle drug. It does help your skin clear up but your acne will return. That's when most people just take another round of the drug and potentially get more and more side effects. I have friends that have earned the affliction of IBS from taking accutane. Not to mention it literally ages your face from drying up all of the oils (that may have caused acne to some extent but have also kept the face moisturized and young) and causes intensified wrinkles on the forehead, under the eye bags and more. Yeah you won't get acne but you'll also age because we need that oil to keep our faces naturally hydrated.
I took the drug because I decided to get off my antibiotics and my face went crazy. Turns out I probably could have solved my problems by taking probiotics to restore the healthy gut flora that the antibiotics depleted and by altering my diet to something more healthy (in my experience diet is HUGELY connected to acne, at least the type of acne that I have and I'm sure many others have as well but everyone is different I guess). The desire for accutane was all I could focus on and even though many of my side effects have diminished to some extent (aside from numb experiences of sex, a strange reaction whenever eating anything that has Vitamin A in it, and my mind still being a shadow of the mind I could have had if I had not gone on accutane) I would not recommend this drug.
If you have no hope left and want a quick fix go for the accutane.
If you have no hope left and want a healthy resolution that'll be better for you in the long run I'd recommend looking into high-quality probiotics and all the hundreds of online snippets of information that go in depth about how what you consume is what blooms on your face. This post is not meant to hate on people who have taken accutane, as I am one of those people. It is simply meant to maybe steer someone in the direction that I wish I would've taken if I was given the chance to do things over again.
Stay strong and keep fighting the good fight.